what does this mean
there are a few scattered T2 and FLAIR bright signal intensity lesions throughout the periventricular white matter consistant with chronic small vessel white matter ischemic change.
Differential would include chronic small vessel ischemic change, demylination or gliosis.
Your findings on MRI are not specific to a single disease and could be associated with either small vessel ischemia, a demyelinating disorder, or gliosis.
Small vessel ischemia is basically lack of blood flow in small blood vessels in the brain. This occurs when microatheromata occlude the orifice of small blood vessels in the brain, or when there is lipohyalinosis in which pathologic changes occur in these blood vessels in the presence of chronic hypertension.
Demyelination occurs when the covering of nerves, the myelin, get stripped off or damaged due to neurological disorders such as multiple sclerosis.
Gliosis is the normal response to injury and represents specific types of nerve cells clustering at the injury site to promote healing.
All these are only impressions and should always be correlated with a patient's symptoms.
Is this MRI yours? Do you have any symptoms that could be associated with these findings?
yes this m.r.i. is mine.
and thank you so much for replying.
i have symptoms as follows;
headaches, dizziness loss of feeling in my hand on left side and i have some kind of wierd siezure like spells where i start shaking then my lips face and both hands go numb and my legs shake and go weak and i black out and almost always fall to the ground where i am at.
i have a history of being beat in the head by an x who is no longer anywhere near me thank god.
i also have problems with my blood pressure now as the bottom number wants to stay very high past 110.
i also have thyroid disease-hashimoto's. i also continuosly get sick to my stomach. expecially with my headaches which usually start on my left side of my head behind my hear and then turns to a huge migraine. sometimes it causes me to have major nose bleeds with heavy bleeding. a few times i have had to go to the emrgency room over these headaches and they have had to give me shots of blood thinners and pain medication and higher doses of blood pressure medicine, i try to avoid going to the hosppital because the pain medication always makes me sick and i would rather have the pain then be sick to my stomach.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.